Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hey guys. It would be great to get answers from people who have been on accutane and experienced the whole journey. I have been battling mild to some what moderate acne for around 3-4 years. I am now 18 and finally have been prescribed with this miracle drug. From what I have seen from relatives that have taken the drug it honestly gets the worst recognition than what it should because this drug really is a life changer. Pretty much most drugs have crazy mild to severe side affects everyone just reacts differently. I think it's about being positive and looking at the good things it does for people. So please no negative comments. I have been put on 20mg one tablet per day for two months but will increase after my next visit to the derm. My weight is currently at 63 kg. I have read some blogs and watched some videos, apparently your acne will not cure if you are put on a low dose? Is it true you will only see long term results if the dosage is high?

Share this post


Link to post
Share on other sites

To my knowledge, it has not yet been generally accepted by the medical community that you will only see long term results if your dosage is high. There are a few studies out there that show ridiculously high doses have higher rates of permanent remission, but I am yet to read one that shows a clear correlation, or is in any way convincing. Perhaps someone else has one that could share, but I am a research junkie, and have found nothing that convinced me. The research is out there, though, if you want to read it for yourself.

One thing that has been studied quite a bit and is generally accepted by the medical community to be true is that higher cumulative doses correlate with permanent remission. This is how much you take in total throughout your course. So you have to do some reading about what you cumulative dose should be and ensure you make it there. If you want a better chance of permanent remission, go with the highest recommended cumulative dose.

You can do that the long way by taking a low or moderate dose, or try to get through it faster by taking a high dose. This choice is a personal preference and is unlikely to affect your remission rate. Dose increases increase your side effects, so you have to find a balance where you are taking a dose that is high enough to finish your course in a reasonable amount of time, and tolerable to you.

Accutane has done wonders for me, and I hope you have great successes.

Best of luck.

Share this post


Link to post
Share on other sites

Thank you so much for taking the time to reply to my post. You were great help. The derm did say he wanted to leave me on accutane for around 5/6 months and start me off on 20mg to avoid any severe side affects. How long did you take it for and how strong was your dosage throughout?

Share this post


Link to post
Share on other sites

Hi Lusciousbread,

I am just about finished with my 5th month of accutane. My face has cleared up really nice and I'm super happy with the results. I had my derm appt today and found out I need to take accutane for 1 more month,ugh! I had high hopes that since my skin looks so nice already that I could stop . But my derm said the results are better when you finish the cycle. Now I was 182lbs when I started this journey and have been taking 40mg 2x a day. Like u said everyone gets different side effects when taking accutane. I have some of the common ones like super dry lips that are alwayd red and puffy like I'm wearing red lipstick and had botox injections. Dry skin,muscle & joints pains, weight loss 9lbs, loss of energy. I'm glad I only have 1 more month to go! Just be patient and remember it might get worse before it gets better. I used to always look in the mirror saying when are the new pimples going to stop popping up because everyday you are expecting to finally see the results you keep hearing about. Don't let this frustrate you. I didn't start seeing my skin really clear up until about the 3rd month. Hope this helps you out during your journey.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×